Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS Norman, OK

April 13, 2007Greer County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 13, 2007, 1:03 AM CDT for Greer County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2007, 1:03 AM CDT (06:03 UTC)
Expired
Apr 13, 2007, 1:30 AM CDT
In force
27 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Greer County, OK

The radar

The Altus AFB radar (KFDR), 83 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 11:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
584 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 9:35 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Apr 12, 9:35 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT THU APR 12 2007

.UPDATE...
GRIDS WERE UPDATED TO INCLUDE PREVAILING SHOWERS AND OCCASIONAL THUNDERSTORMS
THE REST OF THE EVENING IN SOUTHWEST AND WEST CENTRAL OK. THE AREA
OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO EXPAND INTO CENTRAL OK
AS THE LOW-LEVEL JET DEVELOPS TONIGHT. TEMPERATURES WERE ADJUSTED
DOWNWARD SLIGHTLY FOR TONIGHT BASED ON OBSERVATIONS PARTICULARLY
IN NORTHWEST OK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  46  52  40 /  10  80 100  70
HOBART OK         68  49  54  36 /  20  80  80  40
WICHITA FALLS TX  73  51  70  40 /  20  70  60  30
GAGE OK           53  42  45  32 /  20  90  90  80
PONCA CITY OK     52  41  49  35 /  10  90 100  90
DURANT OK         73  50  63  46 /  10  50 100  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Apr 12, 7:30 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT THU APR 12 2007

OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
730 PM CDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND WESTERN OKLAHOMA.

LOCATION...
WEST OF A LINE FROM FREEDOM... TO WATONGA...TO WAURIKA...AND
INCLUDES ALL OF WESTERN NORTH TEXAS.

TIMING...
MOST LIKELY AFTER 9 PM.

IMPACTS...
GOLFBALL SIZE HAIL IS THE PRIMARY HAZARD...WITH WINDS TO 65 MPH A
SECONDARY HAZARD.

RECOMMENDED ACTIONS...
NONE.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO INCREASE IN NUMBER AND INTENSITY
OVERNIGHT IN RESPONSE TO THE APPROACH OF AN UPPER LEVEL DISTURBANCE.
COLD MID LEVEL TEMPERATURES WILL COMBINE WITH INCREASING WIND SHEAR
TO SUPPORT THE POTENTIAL FOR ORGANIZED SEVERE STORMS CAPABLE OF
PRODUCING GOLFBALL SIZE HAIL...AND WINDS TO 65 MPH. AVERAGE MOVEMENT
WILL BE TOWARD THE NORTHEAST AT 35 MPH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
LIGHTNING MAY BE UNUSUALLY FREQUENT WITH STRONG TO SEVERE STORMS
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
STRONG TO SEVERE STORMS WITH LARGE HAIL THE PRIMARY HAZARD MAY BE
ONGOING EARLY FRIDAY MAINLY SOUTH OF INTERSTATE 40...WITH THESE
STORMS WEAKENING BY MIDDAY.

CHANCES FOR SEVERE STORMS RESUME LATER IN THE DAY WITH A MODERATE
RISK OF SEVERE STORMS ACROSS SOUTHEAST OKLAHOMA...AND A SLIGHT RISK
OF SEVERE STORMS ACROSS THE REMAINDER OF THE RED RIVER VALLEY...AS A
SURFACE LOW AND DRYLINE MOVE ACROSS THE AREA. SUPERCELLS WILL BE
POSSIBLE...WITH LARGE HAIL...STRAIGHT LINE WINDS...AND TORNADOES
POSSIBLE.

OTHER HAZARDOUS WEATHER...
WINDY AND COLDER WEATHER WILL RETURN TO THE AREA FRIDAY NIGHT WITH
SNOW LIKELY ACROSS NORTHERN OKLAHOMA. REFER TO THE SPECIAL WEATHER
STATEMENT FOR MORE INFORMATION.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

JAMES

In the hours before

Special weather statement, Apr 12, 9:45 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT THU APR 12 2007

OKZ033-034-036-130300-
JACKSON OK-GREER OK-HARMON OK-
945 PM CDT THU APR 12 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...HARMON AND JACKSON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER GOULD AT 945 PM CDT...MOVING
EAST AT 45 MPH.

WINDS TO 50 MILES PER HOUR AND SMALL HAIL MAY OCCUR.

WR
Special weather statement, Apr 12, 10:16 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1016 PM CDT THU APR 12 2007

OKZ034>036-130345-
JACKSON OK-KIOWA OK-GREER OK-
1016 PM CDT THU APR 12 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...JACKSON AND KIOWA
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF MANGUM AT 1016
PM CDT...MOVING EAST AT 50 MPH.

SMALL HAIL IS LIKELY WITH THIS STORM.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

WR
Special weather statement, Apr 12, 10:43 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1043 PM CDT THU APR 12 2007

OKZ033-036-TXZ083-130415-
JACKSON OK-HARMON OK-HARDEMAN TX-
1043 PM CDT THU APR 12 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...HARMON AND
JACKSON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF HOLLIS AT
1043 PM CDT...MOVING NORTHEAST AT 50 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

WR
Special weather statement, Apr 13, 12:13 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1213 AM CDT FRI APR 13 2007

OKZ033-TXZ083-130530-
HARMON OK-HARDEMAN TX-
1213 AM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON
COUNTIES.

A SEVERE THUNDERSTORM CAPABLE OF NICKEL TO QUARTER SIZE HAIL WAS
NEAR CHILDRESS AT 1213 AM CDT...MOVING NORTHEAST AT 35 MPH. ALTHOUGH
CONDITIONS FOR SEVERE THUNDERSTORMS ARE LESS FAVORABLE OVER HARDEMAN
AND HARMON COUNTIES...THIS STORM HAS THE POTENTIAL TO REMAIN SEVERE
AS IT ENTERS THE AREA.

PEOPLE IN HARDEMAN AND HARMON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Apr 13, 12:27 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1227 AM CDT FRI APR 13 2007

OKZ033-TXZ083-130545-
HARMON OK-HARDEMAN TX-
1227 AM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF HOLLIS AT 1227 AM
CDT...MOVING NORTHEAST AT 40 MPH. PEA TO DIME SIZE HAIL AND 50 MPH
WINDS ARE LIKELY.

PEOPLE IN HARDEMAN AND HARMON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Apr 13, 12:58 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1258 AM CDT FRI APR 13 2007

OKZ033-034-130615-
GREER OK-HARMON OK-
1258 AM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF MCQUEEN AT
1258 AM CDT...MOVING NORTHEAST AT 45 MPH. PEA TO DIME SIZE
HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN ARE LIKELY.

PEOPLE IN GREER AND HARMON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:30 AM CDTSevere Thunderstorm WarningOUNGreer, Kiowa45 min
Apr 13, 2:09 AM CDTSevere Thunderstorm WarningOUNWashita51 min
Apr 13, 2:56 AM CDTSevere Thunderstorm WarningOUNCaddo49 min
Apr 13, 3:40 AM CDTSevere Thunderstorm WarningOUNCanadian25 min
Apr 13, 3:45 AM CDTSnow AdvisoryOUNAlfalfa, Ellis, Garfield, Grant, Harper, Kay and 4 more27 hr
Apr 13, 3:48 AM CDTSevere Thunderstorm WarningOUNBeckham42 min
Apr 13, 3:55 AM CDTSevere Thunderstorm WarningOUNKingfisher29 min
Apr 13, 4:13 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon47 min
Apr 13, 5:07 AM CDTSevere Thunderstorm WarningOUNJackson, Kiowa38 min
Apr 13, 5:42 AM CDTSevere Thunderstorm WarningOUNKiowa48 min
Apr 13, 7:09 AM CDTSevere Thunderstorm WarningOUNMarshall36 min
Apr 13, 7:14 AM CDTSevere Thunderstorm WarningOUNHarmon46 min
Apr 13, 1:14 PM CDTSevere Thunderstorm WarningOUNSeminole46 min
Apr 13, 4:30 PM CDTSevere Thunderstorm WarningOUNJefferson45 min
Apr 13, 5:15 PM CDTSevere Thunderstorm WarningOUNStephens45 min
Apr 13, 1:36 PM CDTSevere Thunderstorm WarningOUNFoard, Knox39 min
Apr 13, 2:12 PM CDTTornado WarningOUNBaylor, Knox33 min
Apr 13, 2:17 PM CDTSevere Thunderstorm WarningOUNFoard, Wilbarger43 min
Apr 13, 2:40 PM CDTTornado WarningOUNBaylor35 min
Apr 13, 3:05 PM CDTSevere Thunderstorm WarningOUNArcher, Wichita40 min
Apr 13, 3:16 PM CDTSevere Thunderstorm WarningOUNBaylor29 min
Apr 13, 3:16 PM CDTTornado WarningOUNArcher44 min
Apr 13, 3:46 PM CDTSevere Thunderstorm WarningOUNClay, Wichita44 min
Apr 13, 3:56 PM CDTTornado WarningOUNArcher34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.